MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information : section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that non-preloaded monocular intraocular lens (iol) with model zcb00 displaced inferionasally.Surgeon had to cut out and use backup lens with model za9003 in same surgical procedure.Sutures were required, after a new lens, the patient recovered without issue.Additional information revealed that the surgery proceeded normally with lens removal.The capsular bag was re-inflated with viscoelastic and the capsular bag was intact.The zcb00 lens was placed in the eye using a shooter and allowed to unfold in the capsular bag.The inserter was not advanced into the anterior chamber.A kuglen hook was used to push the trailing haptic from the anterior chamber into the capsular bag, and a tear in the posterior capsule was seen with the leading haptic going through the tear.Iol was brought back into the anterior chamber and removed from the eye by cutting each lens into three pieces and replacing them with a three-piece sulcus lens.Patient has been referred to a retina specialist for evaluation because the sulcus iol dislocated.Appointment is scheduled for 9/14/2023.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17864964
Report Number3012236936-2023-02404
Device Sequence Number5929749
Product Code HQL
UDI-Device Identifier05050474531918
UDI-Public(01)05050474531918(17)240507
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityHispanic
Patient RaceWhite